Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 3, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 20, 2009, 3:04 AM EDT for Monroe County, Florida. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2009, 3:04 AM EDT (07:04 UTC)
- Expired
- Sep 22, 2009, 3:00 AM EDT
- In force
- 48 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3410 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KKEY 200704 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 304 AM EDT SUN SEP 20 2009 FLZ076>078-210700- /O.NEW.KKEY.CF.S.0003.090920T0704Z-090921T0700Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 304 AM EDT SUN SEP 20 2009 ...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES... A LUNAR PERIGEE WHICH OCCURRED A FEW DAYS AGO CONTINUES TO RESULT IN TIDE LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE HIGH TIDES TODAY AND TONIGHT...WITH THE MORE WIDESPREAD FLOODING OCCURRING DURING THE HIGHER HIGH TIDE TONIGHT. WATER LEVELS NEAR 3 FEET ABOVE MEAN LOWER LOW WATER ARE EXPECTED A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGHER HIGH TIDE TONIGHT. AT KEY WEST HARBOR...HIGH TIDE WILL OCCUR AT 1154 AM THIS MORNING... THEN THE HIGHER HIGH TIDE WILL OCCUR AT 1134 PM TONIGHT. AT VACA CUT...HIGH TIDE WILL OCCUR AT 1043 AM THIS MORNING...THEN THE HIGHER HIGH TIDE WILL OCCUR AT 1023 PM TONIGHT. AT WHALE HARBOR CHANNEL...HIGH TIDE WILL OCCUR AT 1040 AM THIS MORNING...THEN THE HIGHER HIGH TIDE WILL OCCUR AT 1051 PM TONIGHT. MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT ZACHARY TAYLOR STATE PARK. PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE ABOVE NORMAL TIDES. $$ JACOBSON
4 follow-up statements
000 WHUS42 KKEY 201735 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 135 PM EDT SUN SEP 20 2009 FLZ076>078-210700- /O.CON.KKEY.CF.S.0003.000000T0000Z-090921T0700Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 135 PM EDT SUN SEP 20 2009 ...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES... A LUNAR PERIGEE...WHICH OCCURRED A FEW DAYS AGO...CONTINUES TO RESULT IN TIDE LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS DURING HIGH TIDE TONIGHT. WATER LEVELS JUST OVER 3 FEET ABOVE MEAN LOWER LOW WATER ARE EXPECTED A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGH TIDE TONIGHT. THESE WATER LEVELS RESULTED IN MINOR STREET FLOODING THE PAST FEW DAYS. HOWEVER...NO ROADS WERE REPORTED AS IMPASSABLE. AT KEY WEST HARBOR...HIGH TIDE WILL OCCUR AT 1134 PM TONIGHT. AT VACA CUT...HIGH TIDE WILL OCCUR AT 1023 PM TONIGHT. AT WHALE HARBOR CHANNEL...HIGH TIDE WILL OCCUR AT 1051 PM TONIGHT. MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT ZACHARY TAYLOR STATE PARK. PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE ABOVE NORMAL TIDES. $$ BS
000 WHUS42 KKEY 210639 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 239 AM EDT MON SEP 21 2009 FLZ076>078-211900- /O.EXT.KKEY.CF.S.0003.000000T0000Z-090922T0700Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 239 AM EDT MON SEP 21 2009 ...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES... A LUNAR PERIGEE...WHICH OCCURRED A FEW DAYS AGO...CONTINUES TO RESULT IN TIDE LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS AROUND THE TIMES OF HIGH TIDE...MAINLY DURING THE HIGHER HIGH TIDE TONIGHT. WATER LEVELS AROUND 3 FEET ABOVE MEAN LOWER LOW WATER ARE EXPECTED A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGH TIDE TONIGHT. THESE WATER LEVELS HAVE RESULTED IN MINOR STREET FLOODING IN LOW LYING AREAS DURING THE PAST FEW DAYS. HOWEVER...NO ROADS WERE REPORTED AS IMPASSABLE. AT KEY WEST HARBOR...HIGH TIDE WILL OCCUR AT 1239 PM THIS AFTERNOON...WITH THE HIGHER HIGH TIDE OCCURRING AT 1209 AM TONIGHT. AT VACA CUT...HIGH TIDE WILL OCCUR AT 1128 AM THIS MORNING...WITH THE HIGHER HIGH TIDE OCCURRING AT 1058 PM TONIGHT. AT WHALE HARBOR CHANNEL...HIGH TIDES WILL OCCUR AT 1125 AM THIS MORNING...AND 1134 PM TONIGHT. MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT ZACHARY TAYLOR STATE PARK. PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE ABOVE NORMAL TIDES. $$ JACOBSON
000 WHUS42 KKEY 211925 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 325 PM EDT MON SEP 21 2009 FLZ076>078-220330- /O.CON.KKEY.CF.S.0003.000000T0000Z-090922T0700Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 325 PM EDT MON SEP 21 2009 ...MINOR STREET FLOODING FROM HIGH TIDES... THE MOON MADE ITS CLOSEST APPROACH TO PLANET EARTH A FEW DAYS AGO. THIS PROXIMITY HAS RESULTED IN EXTRAORDINARILY HIGH TIDES HERE IN THE KEYS. WHILE OUR NORMAL TIDAL RANGE IS AROUND 2 FEET...WATER LEVELS AROUND 3 FEET ABOVE MEAN LOWER LOW WATER ARE LIKELY. THIS EXTRA FOOT WILL OCCUR TONIGHT A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGH TIDE. THIS HAS RESULTED IN MINOR STREET FLOODING IN LOW LYING AREAS DURING THE PAST FEW DAYS. HOWEVER...NO ROADS WERE REPORTED AS IMPASSABLE. IF IT BECOMES NECESSARY TO DRIVE THROUGH SALT WATER TO REACH YOUR DESTINATION...GIVE YOUR VEHICLE A GOOD RINSE AS SOON AS POSSIBLE. HERE ARE THE TIMES OF HIGH TIDE TONIGHT... KEY WEST HARBOR...JUST AFTER MIDNIGHT AT 1209 AM. VACA CUT...1058 PM. WHALE HARBOR CHANNEL...1134 PM. TIDAL CURRENTS WILL EXCEED 3 KNOTS IN SOME CHANNELS. A FEW OF THE CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE JEW FISH CREEK...MOSER CHANNEL...BAHIA HONDA CHANNEL...AND THE KEY WEST ENTRY NEAR FORT ZACHARY TAYLOR STATE PARK. YOU MAY REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. THIS WILL HELP US MAP THE EVENT FOR FUTURE REFERENCE. ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE HIGH TIDES. $$ DFM
000 WHUS42 KKEY 220328 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1128 PM EDT MON SEP 21 2009 FLZ076>078-220700- /O.CON.KKEY.CF.S.0003.000000T0000Z-090922T0700Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1128 PM EDT MON SEP 21 2009 ...MINOR STREET FLOODING FROM HIGH TIDES... THE MOON MADE ITS CLOSEST APPROACH TO PLANET EARTH A FEW DAYS AGO. THIS PROXIMITY HAS RESULTED IN EXTRAORDINARILY HIGH TIDES HERE IN THE KEYS. WHILE OUR NORMAL TIDAL RANGE IS AROUND 2 FEET...WATER LEVELS CLOSER TO 3 FEET ABOVE MEAN LOWER LOW WATER ARE LIKELY. THIS EXTRA FOOT WILL OCCUR TONIGHT A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGH TIDE. THIS HAS RESULTED IN MINOR STREET FLOODING IN LOW LYING AREAS DURING THE PAST FEW DAYS. HOWEVER...NO ROADS WERE REPORTED AS IMPASSABLE. IF IT BECOMES NECESSARY TO DRIVE THROUGH SALT WATER TO REACH YOUR DESTINATION...GIVE YOUR VEHICLE A GOOD RINSE AS SOON AS POSSIBLE. HERE ARE THE TIMES OF HIGH TIDE TONIGHT... KEY WEST HARBOR...JUST AFTER MIDNIGHT AT 1209 AM. VACA CUT...1058 PM. WHALE HARBOR CHANNEL...1134 PM. TIDAL CURRENTS WILL EXCEED 3 KNOTS IN SOME CHANNELS. A FEW OF THE CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE JEW FISH CREEK... MOSER CHANNEL...BAHIA HONDA CHANNEL...AND THE KEY WEST ENTRY NEAR FORT ZACHARY TAYLOR STATE PARK. YOU MAY REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. THIS WILL HELP US MAP THE EVENT FOR FUTURE REFERENCE. ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE HIGH TIDES. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 19, 9:50 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 19, 9:50 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 950 PM EDT SAT SEP 19 2009 .DISCUSSION... .CURRENTLY... ISOLATED SHOWERS AND THUNDERSTORMS WHICH STRETCHED FROM THE GULF WATERS WEST OF THE LOWER KEYS INTO THE ATLANTIC WATERS...AND ADDITIONAL ECHOES IN THE NORTHERN PORTION OF THE FLORIDA BAY...HAVE ALL WANED OVER THE LAST TWO HOURS. ONLY A FEW SMALL RAIN ECHOES PERSIST IN THE GULF WATERS BEYOND 20 NM FROM MAINLAND MONROE COUNTY AT THIS TIME. SKIES ARE PARTLY CLOUDY WITH TEMPERATURES IN THE MIDDLE 80S IN THE KEYS...AND WINDS ARE GENTLE FROM THE EAST. THE LATE EVENING LOCAL SOUNDING SHOWS WE ARE RATHER MOIST...BUT CIMMS MORPHED TOTAL PRECIPITABLE WATER ANALYSIS SHOWS SLIGHTLY LOWER VALUES JUST UPSTREAM. WE REMAIN UNSTABLE WITH A GENTLE EAST BREEZE EXTENDING THROUGH ABOUT 15 KFT LOCALLY...SO ISOLATED SHOWERS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. THE AFTERNOON ZONE FORECAST HAS THE EXPECTED CONDITIONS COVERED FOR THE OVERNIGHT PERIOD...AND NO UPDATE IS PLANNED. && .MARINE... EXPECT GENTLE EAST SURFACE WINDS TO CONTINUE ACROSS ALL WATERS SURROUNDING THE FLORIDA KEYS TONIGHT. NO ADVISORIES OR CAUTIONARY STATEMENTS EXPECTED TONIGHT THROUGH AT LEAST THURSDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVERNIGHT AT THE ISLAND TERMINALS. SURFACE WINDS WILL BE OUT OF THE EAST AT JUST UNDER 10 KNOTS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/DIGITAL.......04 AVIATION/NOWCASTS...........11 DATA ACQUISITION............ROSS VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Sep 19, 6:00 AM EDT, 21 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT SAT SEP 19 2009 FLZ076>078-GMZ031>033-052>054-072>075-201000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE ISLAND CHAIN AND THE SURROUNDING WATERS TODAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE ISLAND CHAIN AND THE SURROUNDING WATERS TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED OR SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND THE ADJACENT WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... DAF
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.